Doctor insights on:
Prednisone And Leg Cramps
Why does symbicort (budesonide and formoterol) or prednisone cause leg cramps at night? What nutrient do I need to prevent them? I have to be able to make them stop! So painful!
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Can I try 3-4 TUMS (calcium carbonate) for severe leg cramps while on Prednisone? I do take multivitamin & a Magnesium, Zinc, Calcium supplement. Have OA. Any harm?
Possibly: TUMs (calcium carbonate) may affect the absorption of other medications. Also if they have calcium in them you do not want to go above 1, 500 mg of calcium a day because of the risk of kidney stones. Also you said you have OA and we typically do not use Prednisone for that condition. Please make certain of your diagnosisSee 1 more doctor answer
I'm on prednisone for sinus infection. I have a leg cramp from work. Safe to take Aleve (naproxen) for pain on this medication?
Let your doctor know: And see what they say and have it recorded in your chart. Usually it's safe, But your doctor knows your history, other medications, medical conditions, things that would make a better decision if s/he knew about it first to then advise you on it now.
Prednisone having severe sweating day and night, cramps in legs feet and hands and extreme fatigue but having a hard time sleeping. How can I deal w/?
Common side effects: Unfortunately, those are all common side effects of steroids, especially if you are on high doses and/or taking it for an extended period of time. Taking it as early in the day as possible may help with the insomnia. Have your potassium checked if you continue having cramps, as steroids can deplete potassium. The sweating....Check w/your dr...Maybe decrease dose, alternating days if possible.....
Restless leg syndrom: Are you describing uncomfortable need to move around, maybe pins & needles or bugs crawling, that's relieved once you get out of bed? Or true muscle cramp, presumably in calf? Former might be restless leg syndrome while latter might be due to electrolyte imbalance. Talk to your family doctor in more detail. S/he can order some simple blood tests & offer some options. Not sure what's in singapore.
Leg pain I have leg cramps often, sometimes very painfull. One night I was up all night. About 4am I heard a pop and unberable pain for a few min. S the cramp didnot stop for 2 days.
Leg: Leg cramps occur frequently and awaken many people. They are sometimes related to circulation problems, wearing high heeled shoes, spending a lot of time sitting and other activities that shorten the calf muscles. Doctors used to prescribe quinine for the cramps but fda no longer approves of this use. A paper in the new england journal of medicine about thirty years ago suggested leg stretches at bed-time. Stand up against the wall with one foot in front of the other and bend the front knee while keeping the back knee stiff. This stretches the gastrocnemius muscle in the back of the leg. I usually suggest calcium/magnesium tablets as well. If the cramps are in the front and back of the leg at the same time, I usually push hard on the cramped area to make the cramp stop. If you try to stretch one muscle out, the other uscle will cramp more. You may have popped some of the fibers with a severe cramp. The reason it lasted so long was that you may have had some bleeding into the muscle causing irritation. Depending on your age it also would be wise to see your doctor for blood work to check for inbalance of salts in your blood or abnormalities in calcium levels. Good luck in resolving this really common and annoying problem.
Generally not: 'routine' muscle cramping is not linked to bruising. However if u stained a muscle (partially tore it) then the bruising and swelling which can occur is sometimes associated w/involuntary muscle cramping. Good luck!
Depends: You can have clots or occlusions of either your arteries or veins. Artery blood clot-underlying serious mediacal condition-seek treatment venous clot-legs swell and hurt-not cramps.
Overuse: When one engages in vigorous exercise, you may have these symptoms, especially if you are overdoing it. If this is happening with regularity, seek out a trainer who will give you a more appropriate program. If these symptoms happen with mild exercise, please seek out the care of your doctor.
Possibly: Amlodipine can deplete nutrients, like coq10 and magneisum, which can cause muscle cramps. Your profile indicates that you are already taking coq10 but it might not be in the form that is best absorbed. Consider changing to ubiquinol. Also consider checking your magnesium level and if low then replete. You should talk to your doctor about other possible causes of leg cramps such circulation issues.
Tough question!: The classic symptoms of DVT are pain and swelling of an extremity. Muscle cramps are nonspecific and may be the result of several different conditions, often quite minor. An ultrasound will rule/out clot and should be performed if there is concern about dvt.See 1 more doctor answer
No: Most of the time there is no clear cause for leg cramps during sleep. Foods high in salt are not good for you for many reasons, but they do not cause leg cramps.
- Talk to a doctor online
- Leg cramps as side effect of lupus prednisone cellcept
- Less swelling of leg due to prednisone
- Cramps on leg
- Leg cramps
- Severe leg cramps in both legs
- Leg cramps on outside of both legs
- Is leg cramps a symptom of pregnancy?
- Prednisone and leg soreness